Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Muddu

My Accutane story

Recommended Posts

Hello friends,

This is Muddu from India. I am 28 but have had severe acnes since I was 16-17. I saw lots dermatologists and took all forms of acne medicines but with absolutely no results. In 2004/2005, my doctor prescribed me Accutane. I'm forgetting the Indian version name but cost about $2.5/10 tablets. I was taking 1 tablet a day. After three-four 10-tab packs, the doctor asked me to switch to alternate days and he eventually asked me to stop it. My face was absolutely clear by then. I took no medicine for next two years but acne came back. I had moved to another city by then and had to consult a new doctor. This doctor again gave me the same medicine for about two months and my acne were completely gone. I have had very mild bursts of acnes in 2008-2009 but after taking dose of anti-biotic, they used to disappear. Recently they came back literally and I had to try Accutane. This time I tried on my own but before I could finish even one 10-tab pack, my acnes were gone! Today, after two months, I see acnes coming back again.

I have never completed a 4-6 month course and my acnes go away in first two weeks of Accutane course, normally. What do you guys suggest? Should I go ahead and take another 10-tabs pack or should I continue it for slightly longer? Or should I complete one full course of four-six months?

Thanks.

Share this post


Link to post
Share on other sites

I hope you're seeing a derm who is perscribing you the medication. From what I understand accutane is cumulative and so there needs to be enough of it in your system for long term effect.

Share this post


Link to post
Share on other sites

The last 10-tablet course I took without any prescription, however, all previous ones were prescribed by a derm.

By the way I forgot to mention that despite of using Accutane for about three times, the only side-effects I usually get are dry lips, dry/red skin and sometimes a little irritation in eyes (especially when I am working on my laptop). These side effects disappear as soon as a week of discontinuing the medicine.

I will see my derm again and ask if I should go for a full course of Accutane again.

Share this post


Link to post
Share on other sites
The last 10-tablet course I took without any prescription, however, all previous ones were prescribed by a derm.

By the way I forgot to mention that despite of using Accutane for about three times, the only side-effects I usually get are dry lips, dry/red skin and sometimes a little irritation in eyes (especially when I am working on my laptop). These side effects disappear as soon as a week of discontinuing the medicine.

I will see my derm again and ask if I should go for a full course of Accutane again.

I would do a longer course (5-6 months) to try and alter your oil glands more permanently. Tell your doctor you want to reach a higher cumulative dose based on weight. see this calculator :

http://acnediaries.com/accutane-cumulative-dose-calculator/

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×